Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 166, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 14, 2017, 5:19 PM EDT for Alachua County, Marion County, Florida. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2017, 5:19 PM EDT (21:19 UTC)
- Expired
- Jun 14, 2017, 5:46 PM EDT
- In force
- 27 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Alachua County, FL, Marion County, FL
The radar
The Jacksonville radar (KJAX), 132 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:24 PM EDT | TSTM WND DMG | 5 Wsw Sparr, FL | MULTIPLE TREES AND POWER LINES DOWN. TIME OF EVENT DETERMINED WITH RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
746
WUUS52 KJAX 142119
SVRJAX
FLC001-083-142200-
/O.NEW.KJAX.SV.W.0166.170614T2119Z-170614T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
519 PM EDT WED JUN 14 2017
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Southeastern Alachua County in northern Florida...
Northwestern Marion County in northern Florida...
* Until 600 PM EDT
* At 519 PM EDT, a severe thunderstorm was located 9 miles southwest
of Cross Creek, or 9 miles west of Citra, moving north at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
University Of Florida, Sparr, Cross Creek, Newnans Lake, Rochelle,
Anthony, Micanopy, Reddick, McIntosh and Flemington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2936 8241 2948 8241 2948 8247 2960 8252
2970 8219 2929 8210 2926 8236
TIME...MOT...LOC 2119Z 161DEG 26KT 2938 8227
HAIL...0.88IN
WIND...60MPH
$$
STRUBLE2 follow-up statements
416
WWUS52 KJAX 142132
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
532 PM EDT WED JUN 14 2017
FLC001-083-142200-
/O.CON.KJAX.SV.W.0166.000000T0000Z-170614T2200Z/
Alachua FL-Marion FL-
532 PM EDT WED JUN 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN ALACHUA AND NORTHWESTERN MARION COUNTIES...
At 531 PM EDT, a severe thunderstorm was located 8 miles west of
Sparr, or 9 miles southwest of Citra, moving north at 10 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
University Of Florida, Cross Creek, Newnans Lake, Rochelle, Micanopy,
Reddick, McIntosh, Flemington and Lowell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2936 8241 2948 8241 2948 8247 2960 8252
2970 8219 2930 8212 2928 8232
TIME...MOT...LOC 2131Z 170DEG 8KT 2935 8225
HAIL...0.88IN
WIND...60MPH
$$
STRUBLE010
WWUS52 KJAX 142146
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
546 PM EDT WED JUN 14 2017
FLC001-083-142155-
/O.CAN.KJAX.SV.W.0166.000000T0000Z-170614T2200Z/
Alachua FL-Marion FL-
546 PM EDT WED JUN 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALACHUA AND
NORTHWESTERN MARION COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 2936 8241 2948 8241 2948 8247 2960 8252
2970 8219 2930 8212 2928 8232
TIME...MOT...LOC 2145Z 161DEG 26KT 2945 8229
$$
STRUBLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:22 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 14, 3:22 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 322 PM EDT Wed Jun 14 2017 .NEAR TERM (Rest of today-Thursday)... Rest of today...expecting scattered to numerous showers and storms focused mainly over northeast FL with more scattered or even isolated storms over SE GA. Main threats will be locally heavy rainfall and frequent to excessive lightning. Vigorous updrafts and precip loading will allow for gusty winds that may exceed 40-45 mph in the strongest storms that develop from boundary interactions. Tonight...Scattered showers/stratiform rains and thunderstorms expected in the evening with sea breezes and left over outflow boundaries triggering convection. This convection will then fade/dissipate after midnight. Like prior nights...low stratus and patchy dense fog will probably form...with locations where this occurs highly uncertain due to model disagreement and lack of a focus other than local areas of heavy rainfall. Fairly typical low temps for June in the lower 70s. Thursday...mean layer ridge will edge a bit southeast to south during the day as a mid to upper level shortwave trough drops slowly southeastward over SE GA and the FL big bend. Moisture levels remain about the same as today with PWATS of about 1.8 to 2.1 inches. Modified sounding yields SBCAPE of about 3000 J/kg, which may be a little conservative. Slightly drier air in the mid levels may support a higher risk of localized strong downdrafts/gusty winds. Based on latest model support...will continue with sct to numerous showers and storms...mainly focused over NE FL. Initial development around 10am-1pm appears to be over the east and southeast zones ahead of the upper trough and the east coast sea breeze boundary. Convection should focus inland during the late aftn. Unfortunately with more insolation we are anticipating high temps to be pushing higher than the past few days with lower 90s more common...slightly lower at the coast. Max heat indices of about 100 are expected. .SHORT TERM /Thursday night-Friday night/... A baggy upper level short-wave trof will move into the SE US Thursday night and drift then linger over the region Friday. At the surface, the ridge axis will drift south into central Florida Friday. Thursday night, convection will wane considerably with the loss of daytime heating with isold showers and thunderstorms west of 301 and isold to scattered east of highway 301. lows Thursday night with lows mainly in the 70 to 75 degree range. On Friday, plenty of tropical moisture and minimal suppression should allow convection to fire up once again. Precipitable water values will be between 1.90 and 2". Convection may get an early start across north central Florida Friday, focusing initially along Flagler and southern St. Johns county late morning then pushing north and west across the souther tier interior counties during the afternoon. Across SE GA, a weakly cyclonic flow regime will be in place with SW flow advecting a couple weak disturbances through with isold to scattered convection getting going first across the interior western areas late morning then drifting eastward during the afternoon with coverage being scattered to numerous. The convection across NE FL will be mainly diurnally driven, but may see scattered convection through mid to late evening over the NE FL First Coast counties with blow-back from weak westerly steering flow. Primary threats Friday will be frequent CG lightning, wind gusts 30 to 40 mph, and locally heavy rain with weak steering flow. High temps Friday will be mostly in the upper 80s. Lows Friday night mainly in the 70 to 75 degree range. .LONG TERM.../Saturday-Tuesday/... Not a lot of change this weekend as long range models continue to indicate the deep layer sub-tropical ridge will be near or just south of the while a weak trough persists across the Fl panhandle into Ga. This will continue to produce a moist and unstable southerly flow which will lead to mainly diurnal showers and storms. Temps will average slightly above normal this weekend. Monday and Tuesday...A strong shortwave will eject out of the Great Lakes into Ontario/Quebec Monday. This will push a cold front into northern Georgia and northern Alabama Monday and lingering there through Tuesday. An anticyclonic flow around the Bermuda High will continue to push ample tropical moisture into the region. This will continue to produce a moist and unstable S-SE flow through Tuesday which will lead to mainly scattered diurnal showers and storms east of I-95...with showers and storms more numerous west of I-95. Still have ECMWF/GFS agreement on a tropical wave developing off the Yucatan next week and moving into the west-central or western Gulf. Temps will average slightly above normal. && .AVIATION... For most part VFR CIGS expected outside scattered afternoon/evening storms with MVFR to IFR VSBY and CIGS possible in and near storms. By late evening and around midnight...will keep VFR but some lower conditions possible in fog and stratus between 08z-14z mainly for GNV and VQQ but confidence is low at this time. Another round of scattered showers and storms Thursday. && .MARINE...Sfc ridge will remain east and southeast of the area waters maintaining south to southwest flow through Friday except for east coast sea breeze each day. Slightly stronger southerly flow Thu night and Fri night as sfc trough develops inland over SE GA...increasing local pressure gradient. During the weekend, sfc ridge lifts a little northward with speeds still aob 15 kt. Winds may begin to turn a little more south-southeasterly Sunday through early next week as tropical wave moves through the eastern Gulf/Yucatan. Rip Currents: Low to moderate risk through Thursday due to weak easterly swells. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 92 73 90 / 30 30 30 50 SSI 75 86 76 86 / 30 40 30 40 JAX 72 91 73 88 / 30 50 30 50 SGJ 72 86 73 86 / 30 50 20 40 GNV 70 90 71 88 / 30 60 20 60 OCF 71 90 72 88 / 40 50 20 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Shashy/Cordero/Corless
Hazardous weather outlook, Jun 14, 10:45 AM EDT, 6 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 1045 AM EDT Wed Jun 14 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-150730- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 1045 AM EDT Wed Jun 14 2017 ...Locally Heavy Rainfall from Slow Moving Thunderstorms... ...Moderate Risk of Rip Currents Today... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Slow moving thunderstorms will again cause locally heavy rainfall this afternoon and early evening, with 2 to 4 inch accumulations possible. A few storms may become strong as well with gusty winds and frequent lightning. There is a Moderate Risk of Rip Currents at area beaches today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous afternoon and evening thunderstorms are expected through the period. The main thunderstorm hazards continue to be locally heavy rainfall, frequent lightning, and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Jun 14, 3:25 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
325 PM EDT WED JUN 14 2017
FLZ025-033-125-142000-
Inland Duval FL-St. Johns FL-Coastal Duval FL-
325 PM EDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 400 PM EDT...
At 325 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bayard, or 7 miles southwest of Ponte Vedra Beach, moving southeast
at 15 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Saint Augustine, Fruit Cove, Ponte Vedra Beach, World Golf Village,
Sawgrass, Nocatee, Durbin, Vilano Beach, San Pablo and Palm Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2984 8135 3013 8165 3031 8144 3024 8134
3000 8126
TIME...MOT...LOC 1925Z 316DEG 14KT 3015 8147
STRUBLESpecial weather statement, Jun 14, 3:28 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
328 PM EDT WED JUN 14 2017
FLZ040-142015-
Marion FL-
328 PM EDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
415 PM EDT...
At 328 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rainbow Lakes Estates, moving east at 10 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Rainbow Lakes Estates, Dunnellon and Romeo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2901 8239 2902 8240 2902 8242 2905 8247
2905 8249 2904 8250 2904 8253 2921 8254
2922 8240 2924 8240 2925 8231 2898 8233
TIME...MOT...LOC 1928Z 282DEG 8KT 2907 8253
STRUBLESpecial weather statement, Jun 14, 4:17 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
417 PM EDT WED JUN 14 2017
FLZ124-GAZ166-142100-
Coastal Nassau FL-Coastal Camden GA-
417 PM EDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU AND
SOUTHEASTERN CAMDEN COUNTIES UNTIL 500 PM EDT...
At 416 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kings Bay Base, moving southeast at 10 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
St. Marys, Kingsland, Fernandina Beach, Kings Bay Base, Cumberland
Island and Harrietts Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3079 8168 3093 8155 3086 8141 3077 8142
3053 8139
TIME...MOT...LOC 2016Z 312DEG 10KT 3082 8156
STRUBLESpecial weather statement, Jun 14, 4:42 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
442 PM EDT WED JUN 14 2017
FLZ033-142130-
St. Johns FL-
442 PM EDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. JOHNS COUNTY
UNTIL 530 PM EDT...
At 442 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Saint Augustine South, or 7 miles west of Saint
Augustine, moving southeast at 10 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Saint Augustine, Saint Augustine Beach, Saint Augustine Shores,
Butler Beach, Saint Augustine South, Crescent Beach, Spuds,
Anastasia, Bakersville and Dupont Center.
LAT...LON 2964 8143 2989 8156 2999 8139 2980 8119
2978 8119
TIME...MOT...LOC 2042Z 326DEG 8KT 2988 8144
STRUBLESpecial weather statement, Jun 14, 5:06 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
506 PM EDT WED JUN 14 2017
FLZ036-040-142145-
Alachua FL-Marion FL-
506 PM EDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA AND
NORTHWESTERN MARION COUNTIES UNTIL 545 PM EDT...
At 505 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Ocala Airport, or 10 miles northwest of Ocala, moving
north at 15 mph.
Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Ocala, Cross Creek, Anthony, Micanopy, Reddick, McIntosh, Flemington
and Lowell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2919 8234 2934 8241 2948 8241 2948 8247
2951 8248 2957 8218 2918 8208
TIME...MOT...LOC 2105Z 166DEG 14KT 2929 8226
STRUBLESpecial weather statement, Jun 14, 5:11 PM EDT, 8 minutes before
Special Weather Statement National Weather Service Jacksonville FL 511 PM EDT WED JUN 14 2017 FLZ024-025-124-125-GAZ165-166-142200- Inland Duval FL-Inland Nassau FL-Coastal Duval FL-Coastal Nassau FL- Inland Camden GA-Coastal Camden GA- 511 PM EDT WED JUN 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NASSAU...NORTH CENTRAL DUVAL AND SOUTH CENTRAL CAMDEN COUNTIES UNTIL 600 PM EDT... At 511 PM EDT, Doppler radar was tracking a strong thunderstorm near Kingsland, moving southwest at 5 mph. Wind gusts of 45 to 55 mph can be expected along with possible minor wind damage. Locations impacted include... Kingsland and Yulee. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3081 8170 3070 8155 3048 8167 3065 8192 TIME...MOT...LOC 2111Z 036DEG 5KT 3070 8169 STRUBLE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:51 PM EDT | Special Weather Statement | JAX | Duval | 24 min |
| Jun 14, 2:53 PM EDT | Special Marine Warning | JAX | 52 min | |
| Jun 14, 3:20 PM EDT | Special Weather Statement | JAX | Gilchrist | 40 min |
| Jun 14, 3:25 PM EDT | Special Weather Statement | JAX | Saint Johns | 35 min |
| Jun 14, 3:28 PM EDT | Special Weather Statement | JAX | Citrus | 47 min |
| Jun 14, 3:55 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 35 min |
| Jun 14, 3:56 PM EDT | Special Marine Warning | JAX | 64 min | |
| Jun 14, 4:18 PM EDT | Special Marine Warning | JAX | 57 min | |
| Jun 14, 4:42 PM EDT | Special Weather Statement | JAX | Saint Johns | 48 min |
| Jun 14, 4:55 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Putnam, Saint Johns | 50 min |
| Jun 14, 5:06 PM EDT | Special Weather Statement | JAX | Marion | 39 min |
| Jun 14, 5:11 PM EDT | Special Weather Statement | JAX | Nassau | 49 min |
| Jun 14, 5:30 PM EDT | Special Weather Statement | JAX | Nassau | 45 min |
| Jun 14, 5:54 PM EDT | Special Weather Statement | JAX | Nassau | 36 min |
| Jun 14, 6:08 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 37 min |
| Jun 14, 6:14 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford, Clay, Duval | 34 min |
| Jun 14, 7:28 PM EDT | Special Weather Statement | JAX | Duval | 32 min |
| Jun 14, 7:36 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 18 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.